Alert archive / Kentucky / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 21, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 23, 2022, 2:45 PM EDT for 5 counties in Kentucky. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2022, 2:45 PM EDT (18:45 UTC)
- Expired
- Mar 23, 2022, 3:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Knott County, KY, Letcher County, KY, Perry County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 2:49 PM EDT | TSTM WND DMG | 1 N Linefork, KY | PARTIAL ROOF DAMAGE TO A BARN AND SHED OFF OF INGRAM CREEK ROAD. |
| Mar 23, 3:00 PM EDT | TSTM WND DMG | 2 Ene Deane, KY | A TREE FELL ON TO A HOME, BRIEFLY TRAPPING THE INDIVIDUALS INSIDE. THEY WERE FREED SHORTLY AFTER BY EMERGENCY CREWS. NO INJURIES WERE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 2:35 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 496 m²/s²
- 0-3 km storm-relative helicity
- 504 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
157
WUUS53 KJKL 231845
SVRJKL
KYC071-119-133-193-195-231930-
/O.NEW.KJKL.SV.W.0021.220323T1845Z-220323T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
245 PM EDT Wed Mar 23 2022
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Letcher County in southeastern Kentucky...
Southeastern Perry County in southeastern Kentucky...
Southeastern Knott County in southeastern Kentucky...
Southeastern Floyd County in southeastern Kentucky...
Southwestern Pike County in southeastern Kentucky...
* Until 330 PM EDT.
* At 245 PM EDT, a severe thunderstorm was located over Delphia, or
14 miles southwest of Whitesburg, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Defeated Creek around 250 PM EDT.
Letcher around 255 PM EDT.
Van around 300 PM EDT.
Polly around 305 PM EDT.
Other locations in the path of this severe thunderstorm include Deane
and Wheelwright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Kentucky.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Kentucky.
&&
LAT...LON 3698 8315 3700 8312 3702 8318 3703 8319
3748 8274 3729 8250 3700 8291 3702 8294
3700 8297 3699 8300 3698 8302 3698 8305
3696 8314
TIME...MOT...LOC 1845Z 223DEG 51KT 3702 8306
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GREIF2 follow-up statements
471
WWUS53 KJKL 231907
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
307 PM EDT Wed Mar 23 2022
KYC193-231917-
/O.CAN.KJKL.SV.W.0021.000000T0000Z-220323T1930Z/
Perry KY-
307 PM EDT Wed Mar 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Kentucky.
LAT...LON 3748 8274 3729 8250 3709 8281 3713 8291
3720 8299
TIME...MOT...LOC 1907Z 223DEG 51KT 3725 8279
$$
KYC071-119-133-195-231930-
/O.CON.KJKL.SV.W.0021.000000T0000Z-220323T1930Z/
Letcher KY-Knott KY-Floyd KY-Pike KY-
307 PM EDT Wed Mar 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN LETCHER...SOUTHEASTERN KNOTT...SOUTHEASTERN FLOYD
AND SOUTHWESTERN PIKE COUNTIES...
At 307 PM EDT, a severe thunderstorm was located over Democrat, or 9
miles north of Whitesburg, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Greenleaf, Wheelwright and Beaver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Kentucky.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
LAT...LON 3748 8274 3729 8250 3709 8281 3713 8291
3720 8299
TIME...MOT...LOC 1907Z 223DEG 51KT 3725 8279
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DJ662
WWUS53 KJKL 231931
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
331 PM EDT Wed Mar 23 2022
KYC071-119-133-195-231940-
/O.EXP.KJKL.SV.W.0021.000000T0000Z-220323T1930Z/
Letcher KY-Knott KY-Floyd KY-Pike KY-
331 PM EDT Wed Mar 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LETCHER...
SOUTHEASTERN KNOTT...SOUTHEASTERN FLOYD AND SOUTHWESTERN PIKE
COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Kentucky.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
JACKSON KY.
LAT...LON 3748 8274 3729 8250 3709 8281 3713 8291
3720 8299
TIME...MOT...LOC 1930Z 223DEG 51KT 3749 8251
$$
DJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:36 PM EDT, 9 minutes earlier.
Area forecast discussion, Mar 23, 2:36 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 236 PM EDT Wed Mar 23 2022 .UPDATE... Issued at 200 PM EDT WED MAR 23 2022 Storms are popping up quickly now with a tendency to spin so we have been quick to issue SPSs for most of the showers and then looking for tor possible SVRs as the storms get stronger. The shear may be limiting the upscale growth of the mini-supercells preventing more confidence in seeing a strong enough cell for tornadoes. SPC has highlighted the area for a potential watch, as well. Either way the threat will be with us for the next few hours so have hit it hard in the grids as well. These updates have been sent to the NDFD and web servers. UPDATE Issued at 1040 AM EDT WED MAR 23 2022 14Z sfc analysis shows a mature area of low pressure easing into the western Ohio Valley with its occluded front starting to enter western Kentucky from the west. This places eastern Kentucky in the system's warm sector with an opportunity to destabilize as the morning rains have moves off to the east and mostly dissipated over the JKL CWA. Some airmass showers are around currently, but indications are that more convection will develop over the next several hours and may become severe with the parameters favorable for supercells to develop and CAMs suggesting a couple are possible in our northwest portion of the CWA. SPC has upped a portion of the area to Slight Risk along with a 5 percent risk of tornadoes. Accordingly, have updated the grids and HWO for this heightened concern along with sending out a partner email and social media post for the severe threat. Did add the severe potential to the wx grids via the SREF and carried those through into the ZFP. Did also fine tune the PoPs with the latest from the CAMs consensus and also to beef up thunder chances. Additionally the latest T/Td obs and trends were included in those grids. These updates have been sent to the NDFD and web servers along with a freshened ZPF, SAF, and HWO. UPDATE Issued at 725 AM EDT WED MAR 23 2022 A lull in showers is found across the western fringes of the CWA and into portions of Central Kentucky. As such, have fine tuned PoPs and sky grids to fit current radar/satellite trends. Winds have also been a bit slower than forecast for valley locations through the past couple of hours, but are starting to increase across the area. Anticipate this trend to continue through the morning and into the afternoon. The latest T/Td obs have been loaded and blended, with the remainder of the forecast on track. Updates have been sent to NDFD and Webfarms. && .SHORT TERM...(Today through Thursday) Issued at 430 AM EDT WED MAR 23 2022 A series of upper level waves remain planted within a large trough over the Mid Mississippi and up through the Upper Great Lakes. This has been the focal point for showers through early this morning, as an occluded front associated with the parent surface low pushes through Western Kentucky, while Eastern Kentucky sits within the warm sector. This has allowed for the continuation of southeast winds early, but should continue to shift more south/southwesterly over the next few hours as a cold front approaches from the west. A LLJ of 40-50 kts, combined with a strong upper level jet streak racing across the Ohio Valley and down through the Lower Mississippi Valley, has kept winds breezy overnight, especially for ridgetops, and that will continue to be the case through this afternoon. As with the previous forecast, have blended wind gusts closer to the 90th percentile, ranging from 25 and 35 mph, with isolated instances of higher gusts possible atop the highest of terrain. Will continue to message higher wind gusts within the HWO and FWF, but given the current forecast is just under criteria, will hold from anything further for now. A large swatch of light showers will continue to push eastward the next few hours, with some clearing expected to take place across the eastern half of the CWA mid morning and into the early afternoon. This could allow for some destabilization with the help of daytime heating, with soundings suggesting MU CAPE between 300-600 J/kg and shear between 50-60 kts. Hi-Res guidance, namely the HRRR, highlights the opportunity for a few cells developing ahead of the approaching cold front, which could tap into the better instability and squeak out a strong to marginally severe storm or two. With that said, the latest CAMs have been over doing some of the convection across the Tennessee Valley and south as of 8z. Drier conditions, though the presence of low level cloud cover, will find us overnight tonight and into Thursday morning. Wrap-around isolated showers will be possible into Thursday afternoon and evening for the Bluegrass and far northwest, otherwise the bulk of activity stays to the north and west. As far as temperatures, another warm and breezy one today with highs in the mid and upper 70s. With the passing front, cooler air will advect in overnight bringing lows in the low to mid 40s. A few of the eastern valleys could fall off with better clearing tonight, but could depend on how breezy things are early on. Thursday will then feature a more seasonable day, with highs in the mid 50s to low 60s. .LONG TERM...(Thursday night through Tuesday) Issued at 445 AM EDT WED MAR 23 2022 The consensus of the guidance is that an upper level ridge is expected to be centered near Hispaniola and extend north into portions of the western Atlantic while another ridge is expected to extend from the eastern Pacific and into the western Conus to begin the period. In between these two ridges, an upper level low is expected to be centered over Ontario with an associated mid level trough south to the lower MS Valley. Several weaker disturbances are expected to rotating around the upper low a that point with one initially nearing the Lower OH Valley form the Mid MS Valley region. Further upstream, a shortwave trough is expected to be approaching the Northern Plains/upper MS Valley as the period begins. Also to begin the period, a sfc low is expected to be centered over the Mid Atlantic states with a clipper system working into the piedmont region that will have crossed East KY prior to the start of the period. The upper level low is expected to meander from the Great Lakes to Ontario and portions of Quebec through Friday. Another disturbance rotating around this circulation should move across the OH Valley to begin the period, moving east of the area on Friday. Meanwhile, the next upstream shortwave is expected to close off as it moves into the upper MS Valley on Fri. This upper low should move southeast across the Great Lakes and OH valley region Fri night into Saturday. A cold front associated with this system should approach East KY on Fri evening and cross the area Fri night to early on Sat. As the trough axis works northeast of the area to begin the new week on Sunday, northwest flow aloft will persist across the OH Valley between this trough and upper level ridging over the western Conus to Plains. A cold front should sag south across the area on Sun to Sun evening as well, before stalling across the Southeast. Uncertainty with the upper pattern increases early next week with some degree of ridging shifting east across the Plains and nearing the MS Valley by Mon night. The consensus is for the ridging to shift into the eastern Conus and continue to flatten. An upper level trough that is expected to have moved into the western Conus Sun or Sun night should work across the western Conus to begin the week and eventually move toward the Plains/central Conus possibly as an upper level low to end the period. As this trough eventually moves toward the Plains and central Conus, sfc low pressure should begin to organize over the Plains later Mon into Tuesday, before tracking toward the Great lakes and OH Valley. This scenario should lead to the stalled boundary over the Southeast lifting northeast into the OH Valley as a warm front. As that system moves into the eastern Conus at midweek, a cold front could approach East KY to end the period. Disturbances moving through the upper level trough followed by the upper level low to begin the weekend will lead to a period of unsettled weather with shower chances to begin the long term period. Temperatures will also average below normal as well. As the mid level trough axis moves east of the area on Sat evening/Sat night chances for showers will diminish. Chances for precipitation will return to end the period as the warm front lifts north across the area and the upper trough approaches and the associated sfc low moves into the eastern Conus. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) ISSUED AT 235 PM EDT WED MAR 23 2022 VFR conditions can be expected through a majority of the period, winds will be out of the south/southwest blowing between 10 and 20 kts, with gusts up to 30 kts possible into the early evening. Scattered to numerous showers will continue to develop this afternoon and quickly moving through the area off to the northeast. If showers or thunderstorms do pass near to over a terminal, a brief reduction in ceilings and visibility is possible. Winds will then begin calming down after sunset, generally blowing less than 10 kts while skies remain VFR through the period. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...BB LONG TERM...JP AVIATION...JP/GREIF
Hazardous weather outlook, Mar 23, 9:30 AM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 930 AM EDT Wed Mar 23 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241630- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 930 AM EDT Wed Mar 23 2022 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. There is a chance of thunderstorms today, mainly during the afternoon and early evening hours. A few of these storms could become severe with all threats possible including large hail, damaging wind gusts, and even a tornado or two. The best potential for severe weather will exist primarily for the northeast portion of the area or generally east of a line from Morehead to Hazard. In addition, winds could gust to between 30 and 35 mph this afternoon outside of any thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Spotter activation is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotters are requested to send in reports of severe weather this afternoon and evening. BB/GREIF
In the hours before
Special weather statement, Mar 23, 1:59 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service JACKSON KY
159 PM EDT Wed Mar 23 2022
KYZ086>088-116-117-231845-
Clay KY-Knox KY-Bell KY-Harlan KY-Leslie KY-
159 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of Harlan, Bell, east
central Knox, southwestern Leslie and southeastern Clay Counties
through 245 PM EDT...
At 159 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cubage, or 11 miles southeast of Pineville, moving northeast at 60
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Pathfork, Hensley Store and Martins Fork around 205 PM EDT.
Wallins Creek, Kentenia, Tremont, White Star, Coldiron,
Teetersville, Molus, Mary Alice, Tacky Town and Liggett around 210
PM EDT.
Harlan, Loyall, Baxter, Sunshine, Harlan Gas, Clovertown, Elcomb,
Kitts, Tway and Golden Ash around 215 PM EDT.
Other locations in the path of this storm include Bledsoe, Rosspoint,
Putney, Ages, Mozelle, Verda, Kildav, Bailey Creek, Warbranch and
Nolansburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3659 8389 3707 8356 3687 8295 3685 8301
3685 8307 3678 8313 3674 8314 3670 8334
3667 8343 3667 8353 3662 8364 3658 8369
TIME...MOT...LOC 1759Z 211DEG 50KT 3668 8351
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, Mar 23, 2:03 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service JACKSON KY
203 PM EDT Wed Mar 23 2022
KYZ044-050>052-060-231830-
Rowan KY-Montgomery KY-Menifee KY-Bath KY-Fleming KY-
203 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of southeastern
Montgomery, southeastern Bath, central Menifee, southeastern Fleming
and southwestern Rowan Counties through 230 PM EDT...
At 202 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clay Lick, or 7 miles west of Frenchburg, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail. Rotation
has been indicated within this storm.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Frenchburg, Olympia Springs, Sudith, Crooks, Preston, Bourbon
Furnace, Kendall Springs and Ratlitt around 210 PM EDT.
Marshall, Young Springs, Olympia, Peasticks, Craigs and Slate
Valley around 215 PM EDT.
Salt Lick, Midland, Moore's Ferry, Polksville, Cogswell and Yale
around 220 PM EDT.
Other locations in the path of this storm include Ramey, Farmers,
Freestone, Bluestone, Grange City, Morehead, Hilda, Sharkey, Brandy,
Rodburn, Clearfield and Ringos Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3815 8331 3787 8370 3791 8376 3792 8376
3792 8377 3799 8389 3831 8362
TIME...MOT...LOC 1802Z 218DEG 40KT 3798 8375
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
VorstSpecial weather statement, Mar 23, 2:07 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service JACKSON KY
207 PM EDT Wed Mar 23 2022
KYZ080-085-086-116-231845-
Whitley KY-Clay KY-Knox KY-Laurel KY-
207 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of southeastern Laurel,
northwestern Knox, northeastern Whitley and southwestern Clay
Counties through 245 PM EDT...
At 206 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rockholds, or 8 miles northeast of Williamsburg, moving northeast at
40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Woodbine, Wilton and Indian Creek around 210 PM EDT.
Moore Hill, Bertha Station, Rossland, Arkle, Barton, North Corbin
and Dishman Springs around 215 PM EDT.
Gray, Dorthae, Garrich, Bentley Station, Emmanuel, Lowell and
Baileys Switch around 220 PM EDT.
McHargue, Lynn Camp, Knoxfork, Lily, Cranes Nest and Jarvis around
225 PM EDT.
Other locations in the path of this storm include Tuttle, Cane
Creek, Levi Jackson S.P., Gibbs, Fariston, Tedders, London-Corbin
Airport, Fletcher, Sublimity City, Lida, Lake, Sasser, Blackwater,
Maplesville, Deer Lick, Marydell, Bush, Langnau, Pigeonroost, Byron,
Portersburg, Urban, Crawford, Hooker, Herron, Sibert and Hima.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3674 8404 3682 8424 3724 8403 3712 8373
TIME...MOT...LOC 1806Z 207DEG 34KT 3685 8410
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, Mar 23, 2:24 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service JACKSON KY
224 PM EDT Wed Mar 23 2022
KYZ058>060-108-111-231900-
Menifee KY-Lee KY-Estill KY-Powell KY-Wolfe KY-
224 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of eastern Powell,
central Estill, southwestern Menifee, western Lee and northwestern
Wolfe Counties through 300 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm over
Crystal, or 8 miles east of Irvine, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail. Rotation
has been indicated with this storm.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Rogers Chapel, Standing Rock, Leeco, Zachariah, Zoe and Whisman
around 230 PM EDT.
Slade, Natural Bridge S.P., Glencairn, Lombard, Rogers, Torrent,
Bowen, Cat Creek, Rosslyn and Booth around 235 PM EDT.
Haystack, Nada, Koomer Ridge Campground, Jenson, Pine Ridge and
High Falls around 240 PM EDT.
Other locations in the path of this storm include Campsites in the
Indian Creek area of the Daniel Boone National Forrest, Red River
Gorge, Fagan and Calaboose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3752 8385 3763 8401 3794 8372 3778 8348
TIME...MOT...LOC 1823Z 219DEG 39KT 3768 8381
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
VORSTSpecial weather statement, Mar 23, 2:27 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service JACKSON KY
227 PM EDT Wed Mar 23 2022
KYZ104-231900-
Elliott KY-
227 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of Elliott County
through 300 PM EDT...
At 227 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sandy Hook, moving northeast at 75 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bruin around 235 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3823 8309 3818 8305 3820 8304 3821 8301
3817 8298 3818 8292 3816 8291 3801 8308
3800 8311 3800 8312 3811 8327 3813 8325
3813 8322 3817 8320 3818 8322 3825 8315
TIME...MOT...LOC 1827Z 220DEG 65KT 3811 8313
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
GREIFSpecial weather statement, Mar 23, 2:40 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service JACKSON KY
240 PM EDT Wed Mar 23 2022
KYZ104-106-231915-
Elliott KY-Morgan KY-
240 PM EDT Wed Mar 23 2022
...A strong thunderstorm will impact portions of central Morgan and
Elliott Counties through 315 PM EDT...
At 239 PM EDT, Doppler radar was tracking a strong thunderstorm over
Steele, or 7 miles northeast of West Liberty, moving northeast at 40
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Moon around 245 PM EDT.
Sandy Hook and Isonville around 250 PM EDT.
Culver, Newfoundland and Stark around 255 PM EDT.
Other locations in the path of this storm include Bruin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
and east central Kentucky.
&&
LAT...LON 3818 8305 3820 8304 3821 8301 3817 8298
3817 8292 3811 8289 3809 8293 3805 8295
3803 8300 3798 8302 3797 8300 3786 8319
3799 8337 3823 8310
TIME...MOT...LOC 1839Z 225DEG 36KT 3800 8318
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
VORSTThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 1:38 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 22 min |
| Mar 23, 1:44 PM EDT | Special Weather Statement | JKL | Clay, Owsley | 31 min |
| Mar 23, 1:58 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Lee, Owsley, Perry and 1 more | 32 min |
| Mar 23, 1:59 PM EDT | Special Weather Statement | JKL | Bell, Harlan | 46 min |
| Mar 23, 2:03 PM EDT | Special Weather Statement | JKL | Bath, Rowan | 27 min |
| Mar 23, 2:07 PM EDT | Special Weather Statement | JKL | Knox | 38 min |
| Mar 23, 2:22 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Morgan, Wolfe | 38 min |
| Mar 23, 2:22 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 53 min |
| Mar 23, 2:24 PM EDT | Special Weather Statement | JKL | Powell | 36 min |
| Mar 23, 2:25 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 35 min |
| Mar 23, 2:27 PM EDT | Special Weather Statement | JKL | Elliott | 33 min |
| Mar 23, 2:40 PM EDT | Special Weather Statement | JKL | Elliott, Morgan | 35 min |
| Mar 23, 2:47 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Lee, Owsley, Perry, Wolfe | 28 min |
| Mar 23, 2:52 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 18 min |
| Mar 23, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Lee, Magoffin, Morgan and 1 more | 42 min |
| Mar 23, 3:24 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 51 min |
| Mar 23, 3:41 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 17 min |
| Mar 23, 4:11 PM EDT | Special Weather Statement | JKL | Pike | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.